| Model Number |
7060-90 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Undesired Nerve Stimulation (1980)
| Date of Event |
09/14/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of conformance and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is poor imaging due to the patient's dysmorphic sacrum leading to placing the cranial implant too deep.
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2017 where two implants were placed.The patient has a dysmorphic sacrum that made intraoperative imaging of the si joint difficult.The patient had si joint related pain relief, but complained of pain (radiculopathy) following the initial procedure.The surgeon determined that the first implant was impinging on a nerve.In (b)(6) 2017, the surgeon performed a revision surgery where he backed out the first implant to alleviate the nerve impingement.The patient's pain resolved following the revision procedure.